Background: The development of drugs directed against tumor necrosis factor (TNF)-α has dramatically modified the therapeutic approach to inflammatory bowel diseases: a larger use of such drugs has also led to a major knowledge about their adverse effects, especially occurring on skin. Aim of this report was to describe a rare steroid-dependent form of leukocytoclastic vasculitis induced by an anti-TNF-α agent in a young woman with ulcerative colitis. Case presentation: A young girl with ulcerative colitis developed a form of leukocytoclastic vasculitis induced by an anti-TNF-α agent. Recurrent palpable purpuric lesions on her legs were the main cutaneous manifestation. Skin lesions were steroid-dependent, but improved after withdrawal of the anti-TNF-α agent and second-line immunosuppressant therapy. Conclusions: The need to develop specific recommendations to guide the use of medications for managing skin reactions induced by anti-TNF-α drugs is herein emphasized.
|Number of pages||6|
|Journal||International Journal of Environmental Research and Public Health|
|Publication status||Published - 2021|
- Inflammatory bowel disease